MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® SUCTION CATHETER TWO EYE, WHISTLE TIP WITH CONTROL VENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® SUCTION CATHETER TWO EYE, WHISTLE TIP WITH CONTROL VENT
Model Number 0360100
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that 14 catheters were bent in the packaging.
 
Additional Manufacturer Narrative
The reported event was confirmed.A root cause could not be determined.The inspector received 20 unused suction catheters.It was noted that the catheter tubing on all of the samples were curved and bent.A potential root cause for this failure could be "incorrect operation." the device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "this is a single use device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristic of the device, which may lead to device failure, and/or lea to injury, illness or death of the patient." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that 14 catheters were bent in the packaging.

Brand Name
BARD® SUCTION CATHETER TWO EYE, WHISTLE TIP WITH CONTROL VENT
Common Device Name
SUCTION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8651480
Report Number1018233-2019-02801
Device Sequence Number11404673
Product Code BSY
UDI-Device Identifier00801741052453
UDI-Public(01)00801741052453
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number0360100
Device Catalogue Number0360100
Device Lot NumberNGCS2109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2019
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer07/04/2019
Initial Report FDA Received Date05/29/2019
Supplement Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1